Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 19, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Oct 26, 2017, 9:55 PM CDT for 24 counties in Texas. It took effect at Oct 26, 2017, 10:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2017, 9:55 PM CDT (02:55 UTC)
- In effect from
- Oct 26, 2017, 10:00 PM CDT
- Expired
- Oct 27, 2017, 3:20 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS74 KLUB 270255 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 955 PM CDT Thu Oct 26 2017 TXZ021>044-271000- /O.NEW.KLUB.WI.Y.0019.171027T0300Z-171027T1100Z/ /O.CON.KLUB.FZ.A.0002.171028T0500Z-171028T1500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 955 PM CDT Thu Oct 26 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 6 AM CDT Friday. * WINDS...Through 5 AM Friday morning, northerly winds between 30-35 mph with gusts to 45 mph. * Temperature...For Saturday morning, 20s on the South Plains and extreme southern Panhandle with upper 20s to lower 30s across the Rolling Plains. * IMPACTS...Freeze sensitive plants may be damaged or killed if left outdoors unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
102 WWUS74 KLUB 270820 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 320 AM CDT Fri Oct 27 2017 TXZ021>044-272100- /O.CAN.KLUB.WI.Y.0019.000000T0000Z-171027T1100Z/ /O.UPG.KLUB.FZ.A.0002.171028T0500Z-171028T1500Z/ /O.NEW.KLUB.FZ.W.0002.171028T0500Z-171028T1500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 320 AM CDT Fri Oct 27 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM CDT Saturday. * Temperature...Lows in the 20s on the South Plains and extreme southern Texas Panhandle with upper 20s to lower 30s across the Rolling Plains. * IMPACTS...Sensitive plants may be damaged or killed if left outdoors unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 6:19 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 26, 6:19 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 619 PM CDT Thu Oct 26 2017 .AVIATION... Primary concern this evening, despite conditions remaining VFR, will be increasing winds later this evening. A secondary surge of colder air will arrive bringing with it the potential for northerly sustained speeds closer to 30 kts along with gusts to near 50 kts. Winds will likely remain at or above 20 kts until sunrise Friday morning. && .PREV DISCUSSION... /issued 250 PM CDT Thu Oct 26 2017/ DISCUSSION... The awaited cold front is moving southward through the forecast area at the time of writing, although the cold advection lags the front by a fair distance. By early evening that cold air is expected to begin dumping into the area with a corresponding increase in the speed of the north winds. Advisory criteria winds remain unlikely, although would not be surprised if some area experience a brief period of sustained winds in excess of 30 mph with the initial increase in pressure rises. Low temperatures tonight will be a bit tricky with the potential for a bit more widespread light freeze across sections of the northwest and north central zones. However, a mid/upper level short wave trough is moving quickly southward across Wyoming, Utah, and Colorado and will move over eastern New Mexico and the western Panhandle later tonight. This trough should be accompanied by a decent mid level cloud deck and the potential for some sprinkles or flurries. These clouds should make the difference in keeping temperatures just on the warm side of guidance and the expectation of a lack of a meaningful or relatively widespread freeze Friday morning. However, that will change for Saturday morning as surface high pressure will reside across the forecast area at that time with corresponding light winds, dry air, and clear sky. Although the core of the cold air will remain well to the east and northeast of the region, enough will be in place that a hard freeze remains the expectation for all areas on the Caprock while the Rolling Plains should experience at least a light freeze. Will maintain the Freeze Watch for Saturday morning as is. Although deep meridional flow will be maintained over the southern High Plains into Sunday, the surface ridge's movement eastward will lead to return to westerly low level flow and quick warming trend through the weekend. An upper trough rotating southward through western Canada, anchored to a low progged to move from north to south through Manitoba will break down the western CONUS ridge that will be contributing to the meridional flow aloft. This trough is progged to become elongated from the desert Southwest to the upper Midwest with the northern jet stream buckling across the central Plains while a weaker southern stream branch ejects across the U.S./Mexico border then over West Texas. This pattern should bring a chance of mainly light precipitation to the forecast area Tuesday. Complicating matters slightly is a cold front that moves southward the upper trough. Questions obviously abound regarding the quality and depth of the cold air, but timing of the precipitation suggest at least a need to consider snow. However, confidence in that scenario is quite low and will keep phase all rain at this time. && .LUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Friday night through Saturday morning for TXZ021>044. && 99/99/26
Hazardous weather outlook, Oct 26, 3:08 PM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 308 PM CDT Thu Oct 26 2017 TXZ021>044-272015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 308 PM CDT Thu Oct 26 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A freeze watch remains in effect for Saturday morning.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:20 AM CDT | Freeze Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.